ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Free convection of a Non-Newtonian Power-law Fluid from a Vertical Wavy Surface with Uniform Surface Heat Flux

Kumari, M and Pop, I and Takhar, HS (1996) Free convection of a Non-Newtonian Power-law Fluid from a Vertical Wavy Surface with Uniform Surface Heat Flux. In: ZAMM - Journal of Applied Mathematics and Mechanics / Zeitschrift für Angewandte Mathematik und Mechanik, 76 (9). pp. 531-536.

[img] PDF
Free_Convection_of.pdf - Published Version
Restricted to Registered users only

Download (536Kb) | Request a copy
Official URL: http://onlinelibrary.wiley.com/doi/10.1002/zamm.19...

Abstract

The steady laminar free convection in the flow of a non-Newtonian power-law fluid along a vertical wavy surface with constant heat flux has been investigated in this paper. The transformed boundary layer equations are solved by using a very efficient implicit finite-difference method. A sinusoidal surface is used to elucidate the amplitude of the wave surface effects. Along with the wall temperature, representative velocity and temperature profiles are presented. Numerical results show that the wall temperature decreases as the power-law index increases, while it increases with the amplitude of the wave surface. Comparisons with earlier work are also made for a flat plate immersed in a Newtonian fluid. The results are found to compare very well.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to John Wiley and Sons.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 29 Aug 2007
Last Modified: 10 Jan 2012 06:16
URI: http://eprints.iisc.ernet.in/id/eprint/10782

Actions (login required)

View Item View Item